DOI 10.1097/01.ico.0000154386.43732.b5
Ocular hypersensitivitiy to topical vancomycin in a case of chronic endophthalmitis.
Аннотация
PURPOSE: To report a case of ocular allergy to topical vancomycin eye drops.
METHODS
Interventional case report.
RESULTS
A 76-year-old man presented with progressive itching, soreness, and burning sensations, photophobia, and tearing in his left eye 3 days after completing 2 weeks of treatment with 5% vancomycin eye drops. He had been suffering for the previous 2 years from chronic recurrent endophthalmitis and secondary glaucoma associated with cataract surgery in his left eye. He denied any history of drug or food allergy. Examination by slit-lamp microscope showed left periorbital skin erosive rash, marked hyperemia of conjunctiva, central epithelial defect, corneal stromal edema, and Descemet membrane striae. Vancomycin skin tests were positive. The patient's symptoms resolved after discontinuing vancomycin eye drops and responded well to systemic corticosteroids, antihistamines, and topical corticosteroid treatments. Teicoplanin treated his endophthalmitis successfully.
CONCLUSION
A case of hypersensitivity to topical vancamycin was reported. Patients who receive topical vancomycin should be informed of this possible adverse effect and instructed to contact their ophthalmologists if allergic reactions occur.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.